Prostatitis Forum & Social Network

Acute and chronic prostatitis discussion. Arnon Krongrad, MD, moderator.

I suppose in order to ask about the condition that has me wondering I will need to start at the beginning.

I'm age 72, male and this all began some years ago as my PSA levels were on the high side for a number of years. I saw my Urologist annually and years ago had my prostate biopsied on two different occasions with absolutely negative results.

Then about a two years ago I had a small kidney stone removed and following that all was fine.

Six months after that I had knee surgery at that's when things began to happen.

Several days after the surgery I was constipated and was having difficulty urinating as well.

Finally after about 6 or 7 days I went to the emergency room on a Sunday because of these concerns and the fact that I was developing a "bulge" in my lower abdomen.  The ER MD after Xrays told me that I was constipated and told me to get a certain brand of over the counter to take care of the constipation.

Before I went to the ER I had contacted my Urologist but could not get an appointment until Tuesday.

So following the ER and the constipation diagnosis on Monday I went to see my GP (he was a resident).  I told him my story, told him of the concerns of the "bulge" which still existed.  Told him that urinating seemed to be impossible but that for the last couple of nights I had urinated in my sleep.  He did an ultrasound and told me that my "bladder was full", and he then prescribed Flomax.  I believe that is when I was told that anesthetic could sometimes cause urinary problems.

Finally on Tuesday I got to see the Urologist who immediately did the ultrasound again, announced that my "bladder was full but we will empty it".  They then with a catheter removed 2,600 cc's of urine. I must say that along the line I did not really have pain, but the bulge was of major concern.

Urologist points out that my PSA's have been high and so probably my BPH had finally gotten to the point where the prostate was not allowing for urine flow and I needed to do the TURP.

This was done successfully with the exception that since my bladder had been severely stretched it would not fully empty following the TURP.

So, for the last year I have had to self catheter myself morning and night, each time removing about 170 cc's of urine, (the amount was very regular at 170).

Months went by and I got one UTI quickly cured with antibiotics.  I did the self cath, didn't enjoy it but religiously did morning and night, but there were questions about some of the feeling that I was having during urination.

We now have come to the point where I was told as long as the urine retention was under 200 or 250 ccs I might try to stop with the self cath and see what happened and not do catheterization unless I "became uncomfortable".  So for the last 3 weeks I have not done any catheteriztion and all seems well with the exception of the stinging or burning that occurs when I urinate.

That is my question.  The stinging is not unbearable, but it is uncomfortable.  I have talked with other guys that have had TURP and they tell me that after a short period they are "back to normal".

In my case, at this point in time, I would say I'm back to normal except for this stinging. One time when I was with the Urologist I made mention of the stinging and a nurse was there and I said it's like when you are a little boy and at the end of a urination you get the "shivers".  The nurse laughed but he agreed that there is such a thing as the "pee shivers".

Well what I'm asking is what might be going on at this point, for it's very unusual. When I urinate in the morning I have no stinging until near the end of the urination, and throughout the day each time I urinate I find that the stinging may occur throughout the length of the urination or sometimes only for the last 5 seconds or so.

I'm simply wondering what is going on.  I can live with this but I'd like to have some idea as to why the stinging now that I never had to this degree before all this started.  I've asked the Urologist and he doesn't seem to know, can you offer a suggestion? 

Views: 485

Groups

Off Site Posts

GENERAL DISCLAIMER

The Prostatitis social network is intended for informational and educational purposes only. It is not engaged in rendering medical advice or professional services.

Any person who appears to knowingly solicit and/or render medical advice or promote a professional or commercial service on this site may be removed by the administrators without notice.

Information provided on this site should not be used for diagnosing or treating acute or chronic prostatitis or any other health problem or disease.

The Prostatitis social network is not a substitute for professional care. If you have or suspect you may have a health problem, please consult your health care provider.

© 2018   Created by Arnon Krongrad, MD.   Powered by

Badges  |  Report an Issue  |  Terms of Service